Search the Community
Showing results for tags 'blushing'.
Found 1 result
Hi All I'm relieved to find a forum out there that fits my situation. The doctors say withdrawal symptoms should stop a month or two after stopping ssri's but I think they are wrong and I'm sure many of you agree. Thanks for listening to my story, I'll try to keep it brief. 13 years ago at age 25 my anxiety got the better of me I developed social phobia in the form of constant blushing and shaking when interacting with people. It psychologically crippled me. I lost my job and could barely leave my house. I left it a year before I went to a doctor by which time I was a complete mess. The doc prescribed me 20mg citalopram and that drug worked wonders! It stopped me blushing 95% of the time and meant I could lead a normal life again plus it made me cheerful and carefree. Amazing! But, every time I tried to come off it my blushing would return so I ended up staying on it for 11 years. I didn't really have any side effects until after 8 years when I started getting tinnitus and night sweats. These got worse and worse, I would lay in bed with my ears ringing so loud it was like I'd been to a nightclub! And the night sweats became unbearable, I would wake up 4 times a night soaked to the skin, freezing cold, need to change my clothes, bedding, take a shower I got so tired from bad sleep. So I went to doc and she put me on beta blockers which are working great and I don't need to take them that often as my blushing is nowhere near as bad now I'm 38. Great news BUT the side effects/withdrawal of coming off citalopram has been sooooo tough. Ive been off 8 months now. For the first 3 months I was so depressed, I wanted to cry all day and even felt suicidal at times. For the second 3 months I had terrible anxiety and would get to almost having panic attacks. For the last 2 months I feel a little better but have little interest in people, people just get on my nerves and I feel distant from everyone, I have a 'don't care' attitude and my marriage is suffering because of it as I'm moody and quick to anger Plus throughout the 8 months I still have those damn night sweats combined with bad insomnia! It's been 8 months but I still wake up soaked to the skin and even when I'm not sweating I just can't sleep! I don't know how I'm functioning normally as I slept better when my kids were newborns!! Some nights I just lay in bed with my eyes shut but awake for hours and hours looking at the clock every so often and thinking 'I can't believe it's 4:30am, I havent slept yet and I need to get up for work at 7am!' Has anyone else been in this situation? How long do the sweats last? My doc says they should have gone after a month or so and has booked me blood tests to check for early menopause, but I know it's due to citalopram use. How about the insomnia? Have I somehow damaged my nervous system and it's going to take years to repair itself, if ever?? I'd never have stayed on citalopram that long if I'd known it's legacy would be so long lasting. Thank you for reading my history. I'm glad I'm not alone in feeling like I am 'surviving' antidepressants. I have no one to talk to as I'm a private person and none of my friends know about my history and my husband lost interest a long time ago. Any advice is welcome xxx